Large Bayesian VARMAs

Publication Type:
Journal Article
Journal of Econometrics, 2016, 192 (2), pp. 374 - 390
Issue Date:
Filename Description Size
1-s2.0-S0304407616300082-main.pdfPublished Version624.39 kB
Adobe PDF
Full metadata record
© 2016 Elsevier B.V. All rights reserved. Vector Autoregressive Moving Average (VARMA) models have many theoretical properties which should make them popular among empirical macroeconomists. However, they are rarely used in practice due to over-parameterization concerns, difficulties in ensuring identification and computational challenges. With the growing interest in multivariate time series models of high dimension, these problems with VARMAs become even more acute, accounting for the dominance of VARs in this field. In this paper, we develop a Bayesian approach for inference in VARMAs which surmounts these problems. It jointly ensures identification and parsimony in the context of an efficient Markov chain Monte Carlo (MCMC) algorithm. We use this approach in a macroeconomic application involving up to twelve dependent variables. We find our algorithm to work successfully and provide insights beyond those provided by VARs.
Please use this identifier to cite or link to this item: